Interruption in Treatment
Jun 7, 2011
I am currently on Prezista (2) 400 mg/Norvir (1) 100mg/Truvada (1) 200mg/300mg once a day. Because of issues with my insurance, I was forced to interrupt my treatment for about two days. I took the last dose on a Monday morning and did not take the following dose until Thursday afternoon at around 6:00 PM. How likely is this to cause any kind of setbacks with the suppression of my HIV or cause any type of mutations or resistance? I was diagnosed HIV (+) on 10/15/2010. My viral load and CD4 counts on 10/26/2010 were 15566 and 380 respectively. On 01/30/2011 my viral load was 90 and CD4 count was 377, and on 3/28/2011 my viral load was 32 and my CD4 count was 639. I am worried that because of this interruption in treatment my viral load will once again increase and/or my CD4 will decrease.
Response from Dr. McGowan
I am sorry to hear about your insurance problems. Unfortuantely this is becomming more and more common. Since your viral load was so low (less than 50 copies), and you stopped all of your meds at once, and the interruption was very brief I do not believe that this will cause any long-term detriment to your treatment response. It is not easy for the virus to generate resistance to Norvir/Prezista. These kinds of interruptions due to logistics (lost meds, etc) do happen from time to time. The real risk is when people have extended periods with irregular adherence especially when their viral loads are not suppressed. Best, Joe
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Flaky Skin Could I Have Acute HIV Infection
- Can HIV Be Transmitted Through Touching A Bloody Scab?
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Can You Get Trichomoniasis Without Have Sex?
- Does Stress Effect Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.